MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0740-A
Medical Device Problem Codes Use of Device Problem (1670); Human Factors Issue (2948)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/07/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital disposed of the device.
 
Event or Problem Description
During preparation for a coil embolization procedure, the hospital technologist unintentionally dropped the ruby coil while removing it from the dispenser hoop.The ruby coil was dropped prior to use and was not used in the procedure.The procedure continued using new ruby coils.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5368702
Report Number3005168196-2016-00064
Device Sequence Number13548818
Product Code HCG
UDI-Device Identifier00814548012964
UDI-Public00814548012964
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Report Date (Section B) 12/07/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2020
Device Catalogue NumberRBY2C0740-A
Device Lot NumberF63988
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1